MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number G34203
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a retracta detachable embolization coil was difficult to detach during a stent graft insertion and coil embolization procedure on a male patient.Upon opening the package, it was noted that there was no damage to the device or its packaging.Following femoral artery access and the insertion of a sheath, a competitor angiography catheter and a coil were delivered to the right internal iliac artery.Despite multiple attempts to rotate the device counterclockwise (8-10 times), detachment was unsuccessful and the device was subsequently removed.The catheter was flushed prior to each coil deployment to ensure optimal functionality.The coil remained in the target area and was removed intact; it showed no evidence of stretching or compression.The wire and coil were retracted without damage and the junction zone remained intact.Three other like devices were successfully inserted and detached without complications, resulting in embolization.It was unknown if the patient was on anticoagulation medication and there were no allergic reactions to the coil.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 03dec2024, it was reported that the junction zone was located outside of the catheter during deployment.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that a retracta detachable embolization coil was difficult to detach during a stent graft insertion and coil embolization procedure on a male patient.Upon opening the package, it was noted that there was no damage to the device or its packaging.Following femoral artery access, the coil was advanced to the right internal iliac artery.Despite multiple attempts to rotate the device counterclockwise (8-10 times), detachment was unsuccessful, and the device was subsequently removed.It was reported that the junction zone was located outside of the catheter during attempted deployment.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, drawing, device history record, quality control, and instructions for use (ifu) for the device were conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and related subassembly lots revealed no recorded non-conformance related to the failure.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu [t_mwcer_rev6] supplied with the device states the following in consideration of the reported failure mode: "under fluoroscopic visualization, slowly advance the delivery wire until the entire length of coil exits the distal end of the catheter.Ensure that the junction remains positioned just inside the catheter tip.Note: advancing the delivery wire slowly allows the junction to be seen more easily and reduces the risk of damaging it.Note: if significant resistance is encountered during coil advancement, do not continue advancing.Retract the delivery wire slightly, then gently re-advance it.If there is still significant resistance, withdraw the delivery wire from the catheter and try using a new coil with a shorter length." based on the information provided, no product returned, and the results of our investigation, it was concluded that the cause of the failure is an unintended user error.The customer stated that the junction zone was outside of the catheter, as opposed to just inside the catheter tip as per the instructions for use.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20854304
Report Number1820334-2024-01595
Device Sequence Number8839353
Product Code KRD
UDI-Device Identifier10827002342030
UDI-Public(01)10827002342030(17)290131(10)15876602
Combination Product (Y/N)N
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34203
Device Catalogue NumberMWCER-35-14-18
Device Lot Number15876602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer12/03/2024
07/25/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date12/06/2024
08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANACO MEDICAL/COBRA 2
Patient SexMale